MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE HUMERAL HEAD EXTRACTOR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ECLIPSE HUMERAL HEAD EXTRACTOR; MANUAL INSTR, GENERAL SURGICAL
Model Number ECLIPSE HUMERAL HEAD EXTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery of a shoulder prosthesis; it was not possible to use the ar-9401-17 in the notches as usual.Instead, the implant had to be broken up and the extraction instrument broke.All broken parts were retrieved from the patient.In addition, ar-9545-t15-02 was worn out on arrival.The device could be used during surgery but should not be used again.The surgery was finished successfully with the same devices.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as one unpackaged ar-9401-17, eclipse humeral head extractor, batch number 052450, was received for investigation and the visual inspection revealed that the cutting edge of the tip had nicks and was bent, deforming the geometry of the tip (see evaluation pictures 3 + 4).No fragments were returned for evaluation.Functional testing was not performed due to the damage of the device.The most likely causes for this type of issue/occurrence are prying/levering the device against other instrumentation during use.

Brand Name
ECLIPSE HUMERAL HEAD EXTRACTOR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22998588
Report Number1220246-2025-03751
Device Sequence Number9469019
Product Code MDM
UDI-Device Identifier00888867060333
UDI-Public(01)00888867060333(11)250205(10)052450
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECLIPSE HUMERAL HEAD EXTRACTOR
Device Catalogue NumberAR-9401-17
Device Lot Number052450
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown